MAUDE Adverse Event Report: ANGELINI THERMACARE LOWER BACK & HIP; HOT OR COLD DISPOSABLE PACK.

ANGELINI THERMACARE LOWER BACK & HIP; HOT OR COLD DISPOSABLE PACK.
Model Number ThermaCare HeatWraps - Lower Back & Hip
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Peeling (1999); Blister (4537)
Date of Event 05/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The root cause can not be identified.The site investigated this complaint by reviewing the device history records and manufacturing controls.The review of the device history records, batch thermal records, and production controls met the product release criteria.Consumer reports " blisters and other skin irritations".The cause of the consumer stating she received burns is inconclusive since review of records does not provide evidence to support defective product.The product effect may vary with each individual.Care should be taken when using the device, following all safety and use information as provided with the wrap to avoid the risks of blisters or other skin irritations.This is an adverse event for a blister and skin irritation; risk calculation cannot be determined as there is no reasonable suggestion of a device malfunction.
 
Event or Problem Description
This spontaneous report from the united states was received on 29-may-2021 via email from consumer regarding a (b)(6) year-old female.The consumer applied the device on (b)(6) 2021 at around 1130 to her back and belly and reporting that the device felt warm/nice and she did not feel any burning or itching.The consumer began feeling uncomfortable with device around 1800 after work.Upon removal of the device, the consumer found blisters and skin peeling at application site on back.She also reports pain at application site where the site touched her clothing.She reports a total wear time of about seven hours.The outcomes of events were unknown at the time of report.Follow up attempts were made to contact consumer but were unsuccessful.

Brand Name
THERMACARE LOWER BACK & HIP
Common Device Name
HOT OR COLD DISPOSABLE PACK.
Manufacturer (Section D)
ANGELINI
1231 wyandotte dr
albany GA 31705
MDR Report Key12052060
Report Number3007593958-2021-00021
Device Sequence Number4411743
Product Code IMD
UDI-Device Identifier00305733010020
UDI-Public00305733010020
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberThermaCare HeatWraps - Lower Back & Hip
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2021
Initial Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR